MAUDE Adverse Event Report: MAKO SURGICAL CORP. FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE); STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE); STEREOTAXIC DEVICE, ROBOTICS
Model Number 111645
Medical Device Problem Codes Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of the normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Checkpoints left in patient.Patient needed secondary surgery to remove checkpoints, and perform liner exchange.
 
Event or Problem Description
Checkpoints left in patient.Patient needed secondary surgery to remove checkpoints, and perform liner exchange.Update: the surgeon informed me a few days after the primary surgery that we had left hardware in but if no intervention was necessary, we would leave it.The patient's knee became swollen and infected, so we went back in for a hardware removal and liner exchange.At that point i considered the case to be resolved.
 
Additional Manufacturer Narrative
The following device was also listed in this report: device: femoral/tibial checkpoint kit -(sterile); catalogue: 111645 ; lot#: unknown it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Reported event: checkpoints left in patient.Patient needed secondary surgery to remove checkpoints, and perform liner exchange.Case type / application: tka.Update: the surgeon informed me a few days after the primary surgery that we had left hardware in but if no intervention was necessary, we would leave it.The patient's knee became swollen and infected, so we went back in for a hardware removal and liner exchange.At that point i considered the case to be resolved.Product history review: product history review was not conducted as lot number was not provided.Complaint history review: complaint history review was not conducted as lot number was not provided.Conclusions: the alleged failure is due to the user error, since user has not followed the surgical protocol.There is no issue with the device.If device and/or additional information become available, this investigation will be reopened.

Brand Name
FEMORAL/TIBIAL CHECKPOINT KIT -(STERILE)
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key12335839
Report Number3005985723-2021-00143
Device Sequence Number20078822
Product Code OLO
UDI-Device Identifier00848486029494
UDI-Public00848486029494
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number111645
Device Catalogue Number111645
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;